Hail, Cherokee
- When
- April 9, 2:25 PM CST
- Where
- Cherokee County, Standing Rock
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.750, -94.920
Severe thunderstorms developed over eastern Oklahoma along and just ahead of a cold front that was moving through the region in the afternoon. Hail up to golfball size and damaging wind occurred with the stronger storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Severe thunderstorms developed over eastern Oklahoma along and just ahead of a cold front that was moving through the region in the afternoon. Hail up to golfball size and damaging wind occurred with the stronger storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 9, 1:27 PM CST, 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 227 PM CDT THU APR 9 2015 .DISCUSSION... COLD FRONT IS QUICKLY SWEEPING EAST ACROSS THE FORECAST AREA THIS AFTERNOON...IN ASSOCIATION WITH A PV MAX MOVING EAST NORTHEAST ACROSS NEBRASKA AND KANSAS. A STRONG CAPPING INVERSION REMAINS IN PLACE AHEAD OF THE FRONT...AND THUS FAR ECHOES HAVE STRUGGLED TO GET GOING. HOWEVER...EVENTUALLY LIFT AND HEATING SHOULD OVERCOME THE CAP AND AT LEAST SCATTERED STORMS WILL FIRE ALONG THE FRONT BY MID AFTERNOON FROM NW AR DOWN INTO SE OK. THE STORMS MAY EVENTUALLY BECOME MORE LINEAR WITH TIME. WINDS ALOFT AT THE BASE OF THE CENTRAL CONUS TROUGH SUGGEST SHEAR IS STRONG ENOUGH FOR SUPERCELL DEVELOPMENT INITIALLY AT LEAST. THE TORNADO THREAT...WHILE NOT ZERO...IS MUCH LESS COMPARED TO YESTERDAY...WITH VEERED FLOW IN THE WARM SECTOR SHRINKING HELICITY. THUS MAIN THREATS WILL BE HAIL/WINDS. ACTIVITY SHOULD BE CLEARING THE AREA BETWEEN 00Z AND 03Z...WITH A CLEAR AND COOL NIGHT FORTHCOMING. AFTER A NICE DAY TO BE OUTDOORS ON FRIDAY...RAIN/STORM CHANCES WILL RETURN BY SATURDAY...ESPECIALLY SATURDAY NIGHT AS THE RETREATING BOUNDARY LIFTS NORTH THRU THE PLAINS. A WAVE IN THE NORTHERN STREAM WILL SWEEP ACROSS THE MIDWEST BY THE LATTER PART OF THE WEEKEND...FORCING ANOTHER BOUNDARY DOWN INTO OUR REGION. GOING INTO EARLY NEXT WEEK...AN UPPER WAVE IN THE WEAKER SOUTHERN STREAM OF THE WESTERLIES WILL LIFT INTO THE PLAINS...BRINGING GOOD CHANCES FOR RAIN/STORMS. A VIGOROUS UPPER STORM SYSTEM IS FORECAST TO DIVE IN FROM THE PAC NW AND CLOSE OFF OVER THE PLAINS LATE NEXT WEEK. DEPENDING ON HOW THE DETAILS SHAKE OUT...THERE WOULD BE SOME SEVERE POTENTIAL AHEAD OF THE ASSOCIATED FRONT...FOLLOWED BY SOME COOLER AND DRIER WEATHER TO CLOSE OUT THE WEEK. LACY && .PRELIMINARY POINT TEMPS/POPS... TUL 42 69 48 73 / 0 0 10 20 FSM 47 72 49 75 / 40 0 10 10 MLC 46 70 48 72 / 10 0 10 30 BVO 39 69 44 73 / 0 0 10 10 FYV 40 67 45 69 / 20 0 0 10 BYV 42 67 45 71 / 20 0 0 10 MKO 44 69 48 73 / 10 0 10 20 MIO 39 69 45 71 / 0 0 10 10 F10 45 69 49 72 / 0 0 10 20 HHW 49 71 48 71 / 40 0 10 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && LONG TERM....30
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1251 PM CDT THU APR 9 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101045- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1251 PM CDT THU APR 9 2015 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON ACROSS PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...1 TO 3 PM. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...1 TO 3 PM. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. DISCUSSION... EARLY THIS AFTERNOON....A COLD FRONT EXTENDED FROM NEAR VINITA TO OKMULGEE. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS COLD FRONT BY MID-AFTERNOON ACROSS EASTERN OKLAHOMA INTO NORTHWEST ARKANSAS. SOME OF THESE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE AS THE AIRMASS AHEAD OF THE FRONT IS MOIST AND UNSTABLE. LARGE HAIL AND WIND GUSTS TO AROUND 65 MPH WILL BE THE MAIN CONCERN. THERE WILL ALSO BE ENOUGH LOW LEVEL WIND SHEAR FOR A LIMITED TORNADO THREAT. THE THUNDERSTORMS ARE EXPECTED TO MOVE OUT OF THE AREA BY EARLY EVENING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...SEVERE THUNDERSTORM POTENTIAL. MONDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... FRIDAY SHOULD BE A LITTLE COOLER AND DRY...ALTHOUGH THERE IS A SLIM CHANCE OF THUNDERSTORMS LATE FRIDAY NIGHT ACROSS SOUTHEAST OKLAHOMA. THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST THROUGH THE WEEKEND...WITH BETTER CHANCES EARLY NEXT WEEK AS AN UPPER LEVEL LOW MOVES INTO THE SOUTHERN PLAINS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1006 AM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND GST 4 W GRAINOLA 36.94N 96.72W
04/08/2015 E65 MPH OSAGE OK PUBLIC
HORIZONTAL RAIN AND PEA SIZE HAIL.
&&
SAASPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
228 PM CDT THU APR 9 2015
ARZ001-OKZ063-092000-
BENTON AR-DELAWARE OK-
228 PM CDT THU APR 9 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHWESTERN BENTON
IN NORTHEAST OKLAHOMA
CENTRAL DELAWARE
AT 228 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER LAKE EUCHA
STATE PARK...MOVING NORTHEAST AT 75 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...JAY...SULPHUR SPRINGS...MAYSVILLE
AND LAKE EUCHA STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3651 9461 3650 9434 3624 9473 3638 9488
3657 9462 3656 9461
TIME...MOT...LOC 1928Z 229DEG 64KT 3637 9472SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
234 PM CDT THU APR 9 2015
ARZ001-OKZ063-068-092000-
BENTON AR-CHEROKEE OK-DELAWARE OK-
234 PM CDT THU APR 9 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHWESTERN BENTON
IN EAST CENTRAL OKLAHOMA
NORTHEASTERN CHEROKEE
IN NORTHEAST OKLAHOMA
SOUTHERN DELAWARE
AT 235 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHEAST
OF LEACH...MOVING NORTHEAST AT 65 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OAKS...LEACH...TWIN OAKS...KANSAS...
COLCORD...SULPHUR SPRINGS...MAYSVILLE...GRAVETTE...CHEROKEE CITY...
HIWASSE AND LAKE EUCHA STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3649 9420 3616 9478 3616 9480 3615 9480
3611 9487 3621 9497 3651 9458 3650 9420
TIME...MOT...LOC 1935Z 231DEG 58KT 3623 9482SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
242 PM CDT THU APR 9 2015
OKZ063-068>070-092015-
ADAIR OK-CHEROKEE OK-DELAWARE OK-MUSKOGEE OK-
242 PM CDT THU APR 9 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
CHEROKEE AND NORTHEASTERN MUSKOGEE
IN NORTHEAST OKLAHOMA
SOUTHERN DELAWARE AND NORTHWESTERN ADAIR
AT 242 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
HULBERT...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...KANSAS...TAHLEQUAH...HULBERT AND
SCRAPER.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3607 9463 3574 9516 3583 9525 3585 9523
3588 9523 3622 9478
TIME...MOT...LOC 1942Z 233DEG 41KT 3587 9514SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
252 PM CDT THU APR 9 2015
OKZ068-070-071-092030-
CHEROKEE OK-MCINTOSH OK-MUSKOGEE OK-
252 PM CDT THU APR 9 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHERN CHEROKEE AND NORTHEASTERN MUSKOGEE
IN SOUTHEAST OKLAHOMA
NORTHEASTERN MCINTOSH
AT 253 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER KEEFETON...
MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...PUMPKIN CENTER...TAHLEQUAH...KEEFETON...
BRAGGS...GREENLEAF STATE PARK AND CHEROKEE LANDING STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3596 9499 3578 9482 3563 9509 3564 9512
3561 9513 3548 9536 3561 9545
TIME...MOT...LOC 1953Z 233DEG 39KT 3561 9533SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
302 PM CDT THU APR 9 2015
ARZ001-010-OKZ063-068-069-092030-
ADAIR OK-BENTON AR-CHEROKEE OK-DELAWARE OK-WASHINGTON AR-
302 PM CDT THU APR 9 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHWESTERN BENTON AND NORTHWESTERN WASHINGTON
IN EAST CENTRAL OKLAHOMA
EASTERN CHEROKEE
IN NORTHEAST OKLAHOMA
SOUTHEASTERN DELAWARE AND NORTHERN ADAIR
AT 303 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF BALLARD TO 8 MILES SOUTHWEST OF
ELDON...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...MARIETTA...BARON...CHRISTIE...PROCTOR...
WESTVILLE...BALLARD...WATTS...WEST SILOAM SPRINGS...ELDON...ROCKY
COMFORT...FAIRMOUNT...SILOAM SPRINGS...GENTRY...LAKE FRANCIS...
GALLITIN...SPRINGTOWN...SUMMERS...CINCINNATI...WEDINGTON...ADAIR
STATE PARK AND NATURAL FALLS STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3624 9421 3583 9463 3576 9511 3630 9461
TIME...MOT...LOC 2003Z 254DEG 41KT 3607 9469 3585 9492The Western Arkansas radar (KSRX), 72 km away, was scanning. The volume nearest the first event began at 20:24 UTC.
6 hail, 2 thunderstorm wind. Local standard time, as filed.
Several trees were blown down by strong thunderstorm wind, west of the Cherokee/Adair county line on Highway 100.
Several trees were blown down by strong thunderstorm wind, east of the Cherokee/Adair county line on Highway 100.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571802, 571803, 571805, 571807, 571808, 571809, 571811, 571812.